MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Codes Material Rupture (1546); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported during the endovascular embolization procedure with the target lesion on the left internal iliac artery, the movement of the prowler select plus microcatheter in the 5fr impress® catheter (merit) was slow and it was difficult to push.The 4mm x 15cm deltafill 18 coil (dlf180415 / l17032) was the sixth coil used.It was inserted into the prowler select plus microcatheter.The coil was reported to be stuck and unable to move.Continuous flush was maintained through the microcatheter.In addition, the coil was exposed from the introducer sheath.The coil and the prowler select plus microcatheter were removed together.The coil became unraveled.The prowler select plus microcatheter was replaced with a competitor microcatheter and the coil was replaced with another g3 coil and the procedure was completed.There was no report of any patient adverse event or complication associated with the reported device issue.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l17032) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdraw it against resistance.With the information provided but without the complaint coil and the concomitant microcatheter available for analyses, the reported issue could not be confirmed through functional evaluation.The exact cause of the reported issue cannot be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint device.It is possible that when the coil became stuck in the prowler select plus microcatheter, some force was inadvertently applied to the device resulting in it becoming unraveled; the coil was reported to be exposed from the introducer sheath as the device became impeded in the microcatheter.The exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 15cm deltafill 18 coil left the manufacturing facility with the embolic coil exposed from the introducer sheath and the coil in an unraveled condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during the endovascular embolization procedure with the target lesion on the left internal iliac artery, the movement of the prowler select plus microcatheter in the 5fr impress® catheter (merit) was slow and it was difficult to push.The 4mm x 15cm deltafill 18 coil (dlf180415 / l17032) was the sixth coil used.It was inserted into the prowler select plus microcatheter.The coil was reported to be stuck and unable to move.Continuous flush was maintained through the microcatheter.In addition, the coil was exposed from the introducer sheath.The coil and the prowler select plus microcatheter were removed together.The coil became unraveled.The prowler select plus microcatheter was replaced with a competitor microcatheter and the coil was replaced with another g3 coil and the procedure was completed.There was no report of any patient adverse event or complication associated with the reported device issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 29 september 2021.[additional information]: the healthcare professional reported during the endovascular embolization procedure with the target lesion on the left internal iliac artery, the movement of the prowler select plus microcatheter in the 5fr impress® catheter (merit) was slow and it was difficult to push.The 4mm x 15cm deltafill 18 coil (dlf180415 / l17032) was the sixth coil used.It was inserted into the prowler select plus microcatheter.The coil was reported to be stuck and unable to move.Continuous flush was maintained through the microcatheter.In addition, the coil was exposed from the introducer sheath.The coil and the prowler select plus microcatheter were removed together.The coil became unraveled.The prowler select plus microcatheter was replaced with a competitor microcatheter and the coil was replaced with another g3 coil and the procedure was completed.There was no report of any patient adverse event or complication associated with the reported device issue.On 29 september 2021, additional information was provided.The information indicated that there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There were no kinks on the microcatheter that may have contributed to the reported event.The same microcatheter was used with previous coils in the procedure.Coil entanglement with previously placed coils was not a contributing factor.When the complaint coil was removed, there was no additional damage noted on it.; another coil and another microcatheter were used as replacements to complete the procedure.Force was not applied during the attempt to resheath the coil.E.1: the initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12530340
Report Number3008114965-2021-00449
Device Sequence Number4307009
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot NumberL17032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR IMPRESS® CATHETER (MERIT).; MICROCATHETER.; RADIFOCUS® INTRODUCER SHEATH (TERUMO).; RUNTHROUGH® GUIDEWIRE (TERUMO).; Y- CONNECTOR (GOODTEC).